Spherical symmetric dust collapse in vector-tensor gravity (2018). Physical Review D, 98 (6), 1-10.

Roberto Dale (University Miguel Hernandez of Elche) and Diego Sáez (University of Valencia).

Abstract. There is a viable vector-tensor gravity (VTG) theory, the vector field of which produces repulsive forces leading to important effects. In the background universe, the effect of these forces is an accelerated expansion identical to that produced by vacuum energy (cosmological constant). Here, we prove that another of these effects arises for great enough collapsing masses which lead to Schwarzschild black holes and singularities in general relativity. For these masses, pressure becomes negligible against gravitational attraction, and the complete collapse cannot be stopped in the context of general relativity; however, in VTG, a strong gravitational repulsion could stop the falling of the shells toward the symmetry center. A certain study of a collapsing dust cloud is then developed, and in order to undertake this task, the VTG equations in comoving coordinates are written. In this sense, as it happens in general relativity for a pressureless dust ball, three different solutions are found. These three situations are analyzed, and the problem of the shell crossings is approached. The apparent horizons and trapped surfaces, the analysis of which will lead to diverse situations, depending on a certain theory characteristic parameter value, are also examined.

Interpreting deviations between AR-VGT and GR (2018). International Journal of Modern Physics D, 28, 1-21.

Roberto Dale (University Miguel Hernandez of Elche) and Diego Sáez (University of Valencia).

Abstract. The cosmic microwave background (CMB) anisotropies predicted by two cosmological models are compared, one of them is the standard model of general relativity with cold dark matter and cosmological constant, whereas the second model is based on a consistent vector-tensor theory of gravitation explaining solar system and cosmological observations. It is proved that the resulting differences — between the anisotropies of both models — are due to the so-called late integrated Sachs–Wolfe effect and, consequently, cross-correlations between maps of CMB temperatures and tracers of the dark matter distribution could be used in future to select one of the above models. The role of reionization is analyzed in detail.

Keywords. Modified theories of gravity; cosmology; late integrated Sachs-Wolfe.

An Online Travel Agency Comparative Study: Heuristic Evaluators Perception (2018). Springer International Publishing AG, part of Springer Nature, 10913, 112-120.

Cristian Rusu (Pontifical Catholic University of Valparaíso), Federico Botella (University Miguel Hernandez of Elche), Virginica Rusu (University of Playa Ancha, Valparaíso), Silvana Roncagliolo (Pontifical Catholic University of Valparaíso) and Daniela Quiñones (Pontifical Catholic University of Valparaíso).

Abstract. Forming usability professionals, particularly heuristic evaluators, is a challenging task. Heuristic evaluation is a well-known and widely employed usability evaluation method. A heuristic evaluation may be performed based on generic or specific heuristics. A key issue is how new heuristics are validated and/or evaluated; heuristic quality scales were proposed. The paper presents some recurrent problems when teaching the heuristic evaluation method. It also discusses novice evaluators’ perception over Nielsen’s usability heuristics, based on empirical data. The experiment that we made involved Computer Science graduate and undergraduate students, enrolled in a Human-Computer Interaction introductory course. 50 Chilean students and 18 Spanish students participated. The online travel agency Atrapalo.com was used as case study. We used a questionnaire that assesses evaluators’ perception over a set of usability heuristics. It rates each heuristic individually (Utility, Clarity, Ease of use, Necessity of additional checklist), but also the set of heuristics as a whole (Easiness, Intention, Completeness).

Keywords. Usability; Heuristic evaluation; Usability heuristics; Heuristic quality; Online travel agency

Performance evaluation through DEA benchmarking adjusted to goals (2018). Omega, 78, 1-8.

José Luis Ruiz (University Miguel Hernandez of Elche) and Inmaculada Sirvent (University Miguel Hernandez of Elche).

Abstract. Data Envelopment Analysis (DEA) is extended to the evaluation of performance of organizations within the framework of the implementation of plans for improvements that set management goals. Managers usually set goals without having any evidence that they will be achievable at the moment of conducting performance evaluation or, on the contrary, they may set little too unambitious goals. Using DEA for the benchmarking ensures an evaluation in terms of targets that both are attainable and represent best practices. In addition, the approach we propose adjusts the DEA benchmarking to the goals in order to consider the policy of improvements that was pursued with the setting of such goals. From the methodological point of view, the models that minimize the distance to the DEA strong efficient frontier are extended to incorporate goal information. Specifically, the models developed seek DEA targets that are as close as possible to both actual performances and management goals. To illustrate, we examine an example that is concerned with the evaluation of performance of public Spanish universities.

Keywords. Performance evaluation; Benchmarking; Goals; DEA; Target setting

Work in Progress: Contributing to becoming aware of the value of Open Education (2018). IEEE Global Engineering Education Conference (EDUCON), 1806-1810

Edmundo Tovar (Polytechnic University of Madrid), Sergio Martín (National Distance Education University), Martín Llamas (University of Vigo), Manuel Caeiro (University of Vigo), Óscar Martínez Bonastre (University Miguel Hernandez of Elche), Rebecca Strachan (Northumbria University) and Manuel Castro (National Distance Education University).

Abstract. This paper shows the design, approach and first collection of data of the MOOC “Foundations to Open Education and OERs repositories”. This is the first MOOC of the IEEE Education Society, and it has been delivered freely and open available through IEEEx, a channel of edX.

Keywords. open education; mooc; open educational resources; OER

Classification of tweets with a mixed method base don pragmatic content and meta-information (2018). International Journal of Design & Nature and Ecodynamics, 13 (1), 60-70.

Miriam Esteve (University Miguel Hernandez of Elche), Fernando Miró (University Miguel Hernandez of Elche) and Alejandro Rabasa (University Miguel Hernandez of Elche).

Abstract. The sharp rise in social networks in any field of opinion has led to the increasing importance of content analysis. Due to the concretion of the texts published on Twitter from its limitation to 140 characters, this network is the most suitable for the analysis and classification of opinions according to different criteria. Therefore, there are multiple tweet analysis tools oriented from the perspective of semantics for trying to classify content characteristics such as feeling and polarity. In this paper, the authors present a new approach to classification from a different perspective. The proposed approach addresses a complex mixed model from a perspective of pragmatics, the analysis of opinions in the context of their issuer carried out by a panel of experts, along with the classification of the type of discourse by considering the meta-information of the tweet. From this new approach, the paper presents a complete and complex analysis process of Big Data, which covers all the characteristic phases of the life cycle: capture, storage, preprocessing and analysis of a tweets database. The aim is to classify the tweets as violent or non-violent in their reference to terrorist acts. If the classification models based on the metadata of tweets reach acceptable levels of accuracy, this methodology will offer a reliable and semiautomatic alternative for tweet classification.

Keywords. analysis; big data; classification; social networks.